MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; COBRA GRASPER

INTUITIVE SURGICAL, INC ENDOWRIST; COBRA GRASPER
Model Number 470190-04
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the cobra grasper instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed the reported complaint.The instrument was found to have a broken pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was missing from the clevis.The root cause of the broken pitch cable is attributed to a component failure.A review of the instrument log for the cobra grasper instrument was performed.Per the logs, the device was not used on the reported event date of (b)(6) 2020 which indicates the issue was identified prior to use.The instrument was last used on (b)(6) 2020 on system (b)(4).The cobra grasper had 4 uses remaining after the last use.A review of the site's complaint history does not show any additional complaints related to this product.No image or video clip for the reported event was submitted for review.Based on the information provided at this time, this complaint is being reported because this instrument is designed with two pitch cables, each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall into the patient.While there was no patient harm or injury, the reported failure mode identified during failure analysis could potentially cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during central processing, a broken cable was noted.There was no report of patient involvement.

Brand Name
ENDOWRIST
Common Device Name
COBRA GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key11214441
Report Number2955842-2021-10075
Device Sequence Number3795310
Product Code NAY
UDI-Device Identifier00886874112335
UDI-Public(01)00886874112335(10)N10200302
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K150284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470190-04
Device Catalogue Number470190
Device Lot NumberN10200302 0053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2021
Initial Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1